Topiramate-induced psychosis in patients with essential tremor: report of 2 cases
Related Experiment Video
Updated: Aug 7, 2026

MRI-guided Focused Ultrasound Thalamotomy for Patients with Medically-refractory Essential Tremor
Published on: December 13, 2017
Theresa A Zesiewicz1, Archer Tullidge, Jonathan Tidwell
1Parkinson's Disease and Movement Disorders Center, University of South Florida, Tampa, 33612, USA. tzesiewi@hsc.usf.edu
Abstract:
Two patients with essential tremor who had no psychiatric history developed symptoms of psychosis (visual hallucinations, paranoia, and vivid dreams) 3 days after starting topiramate (25 mg BID) for tremor control. All adverse symptoms resolved several days after topiramate was discontinued.
Related Concept Videos
Psychosis: Goals of Pharmacotherapy
Psychosis and Antipsychotic Drugs: Overview
Antiepileptic Drugs: Modulators of Neurotransmitter Release Mediated by SV2A Protein
SV2A is a transmembrane glycoprotein located predominantly in the brain, modulating the release of neurotransmitters for neuronal communication. Both levetiracetam and brivaracetam exhibit a high affinity for...
Mania and Antimanic Drugs: Overview
Antiepileptic Drugs: Potassium Channel Activators
Ezogabine has gained approval as an adjunctive treatment...
Antiepileptic Drugs: Glutamate Antagonists
